See Alike in...

Alike App

Browser

verasama

262d

does anyone have any advice on how to tell the difference between when my depression makes me feel tired, and my antidepressants have the side effect of making me feel tired? I feel tired basically all the time, but since I'm on three antidepressants, I can never tell if it is the depression or if one or more of them is just making me feel tired. I'm on nortriptyline for nerve pain associated with tension headaches, venlafaxine for depression and escitalopram for PMDD. I'm kind of tired of feeling tired, but I don't know how to tell what the main cause is so that I can try to feel better.

Top reply
    • verasama

      252d

      @ajar I am planning on getting a new doctor, because I would like to go to someone who does both prescriptions and therapy, instead of just one or the other. So I might wait until I can finally get in to see someone else before I do anything with the medicine.

    • ajar

      252d

      I had a medication that one doctor told me to take in the mornings and I was exhausted all the time and the next doctor I went to was like "oh no you can take that at night if it makes you drowsy" but she also ended up switching my meds altogether 🤷🏼

      • verasama

        252d

        @ajar I am planning on getting a new doctor, because I would like to go to someone who does both prescriptions and therapy, instead of just one or the other. So I might wait until I can finally get in to see someone else before I do anything with the medicine.

    • verasama

      257d

      Thanks. I've been considering moving my antidepressants to my nighttime medicine, even though I was instructed to take them first thing in the morning. I thought that might help, because then if I'm groggy I can just be asleep for the night. I'm hesitant to make those changes without talking to my doctor, but she's kind of adverse to me suggesting other ways to do my medicine. I got yelled at one time because the anxiety medicine that I was on wasn't strong enough, and my anxiety was still bothering me, and it had gotten to the point where I was crying every single day for some reason, so I figured that going back to how I felt before I was on that medicine, which was anxious but not crying everyday, was better, especially because it was going to be 3 months before I could talk to her about it, so I quit taking it. So yeah, I have thought about switching them and not telling her and seeing how that goes, but I'm hesitant to do it in case I get yelled at again. Lol

    • lonelypotato13

      262d

      It will definitely be your mediaction if youre nodding off randomly throughout the day. That used to happen to me when i was on metazipine. I would go back to your doctor and ask for a change cos thats not good at all

    • lonelypotato13

      262d

      Can you determine whether its a. Sleepyness b.physical exhaustion c. Mental or emothional exhaustion?

      • verasama

        262d

        @lonelypotato13 sometimes it's really hard to tell. Usually I feel like it's either physical exhaustion or mental exhaustion, but sometimes I have these days when no matter what I try to do, I can barely stay awake. As in, if I'm sitting at my table making phone calls, I might accidentally doze off in between phone calls. As long as I'm actively doing something I'm mostly okay, but the second I stop, on those days, I tend to doze off. I don't know if that helps any. A lot of the time, I generally feel like I'm just too tired to do stuff, or like I wake up with no energy, and everything as a struggle, but sometimes I can tell you I feel perfectly fine, but I still feel like I'm too tired to do anything. In the case of the times when I'm falling asleep, I'm pretty sure that that's my antidepressant, or one of my other medications, and then the time when I feel fine but I still feel like I'm too tired to do anything, I'm pretty sure that's the depression, I just don't know what to make of the other day is when I just don't have any energy and can't get anything done. It's probably kind of a dumb question now that I really think about it.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion